Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 44, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 16, 2001, 6:24 PM CST for Dallas County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 16, 2001, 6:24 PM CST (00:24 UTC)
- Expired
- Feb 16, 2001, 7:00 PM CST
- In force
- 36 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dallas County, AL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 16, 1:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- -114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
753 WUUS54 KBMX 170025 SVRBHM ALC047-170100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 624 PM CST FRI FEB 16 2001 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DALLAS COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 700 PM CST * AT 621 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF SELMONT-WEST SELMONT... MOVING EAST AT 50 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SELMA. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. LAT...LON 3231 8727 3218 8712 3243 8679 3259 8698
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 3:14 PM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Feb 16, 3:14 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 314 PM CST FRI FEB 16 2001 STORMY TONIGHT WITH MORE SEVERE STORMS...ESPECIALLY EAST AND SOUTH. RAIN ENDING...TURNING COLDER...THE CLEAFRING BY TOMORROW MORNING. CHILLY BUT OTHERWISE TRANQUIL FOR THE WEEKEND. HSV 035/046/024/050/035 +00 BHM 039/048/024/051/036 +00 MGM 042/053/028/057/037 +00 .BHM...NONE.
In the hours before
Local storm report, Feb 16, 2:46 PM CST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
246 PM CST FRI FEB 16 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
233 PM AL 1.00 INCH HAIL
02/16/01 TUSCALOOSA
240 PM AL WIND DAMAGE
02/16/01 TUSCALOOSA STRUCTURAL DAMAGE IN SR
69/FLAT WOODS COMMUNITY
248 PM LYNN AL 0.75 INCH HAIL
02/16/01 WINSTON DIME SIZE HAIL IN THE
COUNTY ROAD 25/LYNN AREASpecial weather statement, Feb 16, 4:21 PM CST, 2 hours 3 minutes before
ALZ003>028-030>036-040>042-170100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 421 PM CST FRI FEB 16 2001 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 23... BLOUNT...CULLMAN...FAYETTE...FRANKLIN...JEFFERSON... LAMAR...LAWRENCE...LIMESTONE...MADISON...MARION... MORGAN...PICKENS...TUSCALOOSA...WALKER...WINSTON... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 23 WHICH IS IN EFFECT UNTIL 700 PM... AUTAUGA...BIBB...CALHOUN...CHEROKEE...CHILTON... CLAY...CLEBURNE...COOSA...DALLAS...DEKALB... ETOWAH...GREENE...HALE...JACKSON...LOWNDES... MARSHALL...PERRY...SHELBY...ST. CLAIR...SUMTER... TALLADEGA...
Special weather statement, Feb 16, 4:47 PM CST, 1 hour 37 minutes before
ALZ003>028-030>036-040>042-170100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 447 PM CST FRI FEB 16 2001 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 23... BIBB...BLOUNT...CALHOUN...CHEROKEE...CLEBURNE... CULLMAN...DEKALB...ETOWAH...FAYETTE...FRANKLIN... JACKSON...JEFFERSON...LAMAR...LAWRENCE...LIMESTONE... MADISON...MARION...MARSHALL...MORGAN...PICKENS... SHELBY...ST. CLAIR...TALLADEGA...TUSCALOOSA...WALKER... WINSTON... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 23 WHICH IS IN EFFECT UNTIL 700 PM... AUTAUGA...CHILTON...CLAY...COOSA...DALLAS... GREENE...HALE...LOWNDES...PERRY...SUMTER...
Special weather statement, Feb 16, 5:27 PM CST, 57 minutes before
ALZ003>028-030>036-040>042-170100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 527 PM CST FRI FEB 16 2001 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 23... BIBB...BLOUNT...CALHOUN...CHEROKEE...CLAY... CLEBURNE...CULLMAN...DEKALB...ETOWAH...FAYETTE... FRANKLIN...GREENE...HALE...JACKSON...JEFFERSON... LAMAR...LAWRENCE...LIMESTONE...MADISON...MARION... MARSHALL...MORGAN...PICKENS...SHELBY...ST. CLAIR... SUMTER...TALLADEGA...TUSCALOOSA...WALKER...WINSTON... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 23 WHICH IS IN EFFECT UNTIL 700 PM... AUTAUGA...CHILTON...COOSA...DALLAS...LOWNDES... PERRY...
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 6:38 PM CST | Severe Thunderstorm Warning | BMX | Autauga | 37 min |
| Feb 16, 7:02 PM CST | Severe Thunderstorm Warning | BMX | Elmore, Montgomery | 43 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.